... had numerous other issues throughout the last three weeks - too many to mention. They now have him on Vancomycin and Cefepime Hydrochloride. I have reviewed the side effects for both these meds; however, he already has almost all of these side effects prior to be put on these meds. Anyone have any thoughts or suggestions. The only side effect he does not and did not have prior to and does not yet have is hives/rashes
Five ER visits; 3 Admissions - seeking advise. My husbands original issue was a kidney stone. He has
- 1 Feb 2011 by lkg66
- 6 Apr 2011
- urinary tract infection, nephrolithiasis, cefepime, vancomycin, side effect, hydrochloride
Added 1 Feb 2011:
I would also like to know how long it takes for either of these drugs to start working. 24 hours? 48 hours? Other?
Added 1 Feb 2011:
The side effect to these two antibiotics are also many of the same symtoms when a person is having Morphine withdrawals. This is my husband first time to take Morphine prior to and after a surgery. He has not had any Morphine since last week. Symptoms started slightly day after home from hospital. Back to ER. More given. Sent back home with another antibiotic. Symptoms worsen. Back to ER - this time re-admitted to hospital. Does anyone have any thoughts if this is Morphine withdrawal. The doctors are saying it is bacterial infection. Funny how the meds they have him on now have same possible side effects as Morphine withdrawal.
Ask the doctors if he can go home with a PICC line and continue the vancomycin at home until the infection is completely gone. The last thing you want is to ALMOST kill it and for it to come back even worse than before. I came home with a PICC line in my arm and got the vanco for 2 1/2 months. Good Luck and God Bless!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Sep 2009 • 2 answers
Posted 1 Sep 2011 • 1 answer
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Posted 9 Jul 2014 • 2 answers
Posted 25 Dec 2017 • 1 answer
Posted 10 days ago • 0 answers